The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Calling all Sorafenib/Nexavar users-Past and Present

Forums General Melanoma Community Calling all Sorafenib/Nexavar users-Past and Present

  • Post
    JenM
    Participant

    Hi,

    I posted last week and was hoping to get a few more replies.  Posted above and James from Sydney suggested that I post with sorafenib in the subject–that it might attract others who know it by that name to respond.

    I started the drug last Friday and wanted to know what side effects people experienced?  What helped?  If you had a positive response, how long did it take to see that response?

    Thanks again,

    Jen

    Hi,

    I posted last week and was hoping to get a few more replies.  Posted above and James from Sydney suggested that I post with sorafenib in the subject–that it might attract others who know it by that name to respond.

    I started the drug last Friday and wanted to know what side effects people experienced?  What helped?  If you had a positive response, how long did it take to see that response?

    Thanks again,

    Jen

    Loading spinner
Viewing 1 reply thread
  • Replies
      beatricefromPARIS
      Participant

      Jen

      Had to stop it after ten days because of allergic rash (red) suddendly appearing all over trunks arms and legs.

      Also could not walk because of red and swollen feet.

      BeatricefromParis

      Loading spinner
      ed_CT
      Participant

      Jen,

      Sorry for the delayed reply.  The new board took me a while to get used to.   Had to get a username and password.

      Anyway – I was on Nexavar for almost 5 years.   I started with 2 pills 2X a day along with Temodar which I took once a month for a week.  After 2 years I went on the Nexavar exclusively.

       

      The major side effect I had early  with the Nexavar was a very itchy and tender scalp.  The only relieve I had was to soak it with cold water.   I discontinued use for a few days and when I went back on the drug it was much better.  One mistake I made was to try to "tough it out"   I waited too long after the first symptoms came to stop using it and then it took that much longer until I could start again.   I had a couple starts and stops before I got things worked out.   Over the two years the other side effects I had were diarehea,  I had to stop occasionally for this – especially if I planned on travel.  It also make my hands and feet sore and tender but not unbearable.   As time went on my symptoms got better or less noticable.   I lost most of my body hair although kept it on my head.  My hair also got curlier and lighter.   My blood pressure got elevated and I did sometimes have some breathing problems when I exercised.   Since I have stopped the drug everything is back to normal.   I also notice that since I have stopped, exercise is easier – I had just thought I was getting old.

       

      The good news is after this combination of drugs I'm cancer free.  I had been stage IV when I started (liver and neck mets)

       

      Best wishes – If you have any more questions let me know.

       

      Ed

      Loading spinner
Viewing 1 reply thread
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.